SciELO - Scientific Electronic Library Online

 
vol.80 issue4Eccrine angiomatous hamartoma: case report and clinical, pathologic and ultrasonographic studiesAntinuclear factor in dermatology author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Anais Brasileiros de Dermatologia

Print version ISSN 0365-0596

Abstract

AMORIM, Maria de Fátima Duques de et al. Flutamide-induced hepatotoxicity during treatment of acne: a case report. An. Bras. Dermatol. [online]. 2005, vol.80, n.4, pp. 381-384. ISSN 0365-0596.  http://dx.doi.org/10.1590/S0365-05962005000400009.

Flutamide is a non-steroidal anti-androgenic drug used in the treatment of prostate cancer, acne and hirsutism. Some cases of severe flutamide-induced hepatotoxicity have been reported in the literature. We report the case of a 21-year-old female who presented with a significant increase of aminotransferase levels during the treatment of acne with flutamide, which resolved completely after discontinuation of the drug. We discuss the diagnosis, the risk/benefit ratio, and conclude that monitoring liver function tests is mandatory and that the drug should be discontinued if an increase in aminotransferase levels occurs, due to the possibility of severe liver dysfunction.

Keywords : Acne vulgaris; Flutamide; Hepatitis, toxic.

        · abstract in Portuguese     · text in English | Portuguese     · pdf in English | Portuguese